Published in International Journal of Mathematics and Mathematical Sciences, Volume 2005, Issue 14, January 1, 2005, pages 2277-2285.
Copyright © 2005 Rudolfo Angeles, Don Rawlings, Lawrence Sze, and Mark Tiefenbruck. First published by Hindawi Publishing Corporation. The definitive version is available at http://dx.doi.org/10.1155/IJMMS.2005.2277.
This work is licensed under a Creative Commons Attribution 3.0 United States License.
From the enumerative generating function of an abstract adjacency statistic, we deduce the mean and variance of the variation on random permutations, rearrangements, compositions, and bounded integer sequences of finite length.